MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210707
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tendon repair after excision accessory navicular, 2 of the 4 needles came off the sutures.The procedure was completed with a backup device with no significant delay or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7210707 twinfix ti 3.5 preloaded suture anchor device was used in treatment but was not returned for evaluation.Due to unavailability, evaluation was limited.If information available to assist with evaluation, the complaint may be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: unexpected bone condition/density.Alternate prep method or instruments used.Alternate insertion technique used.Incomplete anchor insertion.Loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per ifu 1061182: ¿caution: it is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Proper site prep includes pre-drilling which is essential for successful use of the device.The appropriate smith and nephew drill bit and drill guide are each sold separately.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Instructions for use (ifu) contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.Product met specifications upon release to distribution.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10434895
Report Number1219602-2020-01291
Device Sequence Number16866162
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model Number7210707
Device Catalogue Number7210707
Device Lot Number2048109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;